Author Topic: Stomach And Kidney Problems?  (Read 17785 times)

0 Members and 1 Guest are viewing this topic.

BeautyQueen

  • Guest
Stomach And Kidney Problems?
« on: November 18, 2007, 12:48:06 PM »
I read somewhere that in 1918, Alexei needed morphine, due to kidney problems. And he had some sort of stomach problem.

Is this all true? Anyone have any more details?

Offline Sarushka

  • Moderator
  • Velikye Knyaz
  • *****
  • Posts: 6489
  • May I interest you in a grain of salt?
    • View Profile
Re: Stomach And Kidney Problems?
« Reply #1 on: November 18, 2007, 01:48:36 PM »
I believe you may be confusing Aleksei with Dr. Botkin. Botkin did indeed suffer from kidney troubles during the imperial family's captivity, and it seems to me that he did take some morphine for the pain. To my knowledge, Aleksei was given morphine only on very rare occasions.
THE LOST CROWN: A Novel of Romanov Russia -- now in paperback!
"A dramatic, powerful narrative and a masterful grasp of life in this vanished world." ~Greg King

BeautyQueen

  • Guest
Re: Stomach And Kidney Problems?
« Reply #2 on: November 18, 2007, 02:44:54 PM »
I am not confusing him with Dr. Botkin. I read from a good source that Alexei had kidney problems and some sort of stomach problems.

Anyone else have details?

Offline Eddie_uk

  • Velikye Knyaz
  • ****
  • Posts: 2925
    • View Profile
Re: Stomach And Kidney Problems?
« Reply #3 on: November 18, 2007, 02:56:57 PM »
With all due respect Beautyqueen (aka Nicole) if it's such a "good source" i'm sure it would give you the answers which you seek. :)

You seem to have a habit of starting threads with questions that could quite simply be answered in existing threads.
Grief is the price we pay for love.

FREE PALESTINE.

Offline Sarushka

  • Moderator
  • Velikye Knyaz
  • *****
  • Posts: 6489
  • May I interest you in a grain of salt?
    • View Profile
Re: Stomach And Kidney Problems?
« Reply #4 on: November 18, 2007, 04:15:44 PM »
I am not confusing him with Dr. Botkin. I read from a good source that Alexei had kidney problems and some sort of stomach problems.

Anyone else have details?

Please name your source and I will gladly check it against my own information.
THE LOST CROWN: A Novel of Romanov Russia -- now in paperback!
"A dramatic, powerful narrative and a masterful grasp of life in this vanished world." ~Greg King

Offline Sarushka

  • Moderator
  • Velikye Knyaz
  • *****
  • Posts: 6489
  • May I interest you in a grain of salt?
    • View Profile
Re: Stomach And Kidney Problems?
« Reply #5 on: November 18, 2007, 04:33:25 PM »
Alexandra's diary, 14/27 April 1918:
"Yevgeny Sergeevich lay down as awful kidney pains."
[page 112 of The Last Diary of Tsaritsa Alexandra]

Nicholas's diary, 14/27 April 1918:
"Here Ye. S. Botkin started having bad kidney pains; he was put to bed in the house for an hour."
[page 244 of Fall of the Romanovs


So far I've found no mention of Aleksei having kidney or stomach trouble in either Nicholas or Alexandra's 1918 diaries.
THE LOST CROWN: A Novel of Romanov Russia -- now in paperback!
"A dramatic, powerful narrative and a masterful grasp of life in this vanished world." ~Greg King

Offline Sarushka

  • Moderator
  • Velikye Knyaz
  • *****
  • Posts: 6489
  • May I interest you in a grain of salt?
    • View Profile
Re: Stomach And Kidney Problems?
« Reply #6 on: November 18, 2007, 04:48:53 PM »
Aleksei was apparently given morphine in 1917, but the cause is unknown:

I will have to check my copy later today when I get a chance. I know that from my GARF notes, Olga wrote in her diary on January 30, 1917 Alexei was injected with 1/2 syringe of morphine.

How interesting! Do you know what the cause was? I've not heard of a medical crisis at that time.

I don't know what the cause was, no. This is what Olga wrote regarding the morphine:

Al. got a shot of a ½ syringe of morphine, and he is sleeping since 6.

Hope that is somewhat helpful/interesting.
THE LOST CROWN: A Novel of Romanov Russia -- now in paperback!
"A dramatic, powerful narrative and a masterful grasp of life in this vanished world." ~Greg King

Offline Belochka

  • Velikye Knyaz
  • ****
  • Posts: 4447
  • City of Peter stand in all your splendor - Pushkin
    • View Profile
Re: Stomach And Kidney Problems?
« Reply #7 on: November 18, 2007, 06:00:39 PM »
I am not confusing him with Dr. Botkin. I read from a good source that Alexei had kidney problems and some sort of stomach problems.

Firstly, Alexei did not experience problems with his kidneys.

Secondly your alleged "good source" must be placed under suspicion. What may I ask was your "good source"? When you choose to introduce such a pronouncement it is preferable that it is supported with a reference that can be checked and verified. Thank you.

Margarita


Faces of Russia is now on Facebook!


http://www.searchfoundationinc.org/

BeautyQueen

  • Guest
Re: Stomach And Kidney Problems?
« Reply #8 on: November 18, 2007, 06:04:12 PM »
I was looking about the forum earlier and found someone posted about him actually needing morphine in 1917.

But I read somewhere, that he indeed had some sort of kidney and stomach problem. Sadly, I lost where I read about it.

Offline Belochka

  • Velikye Knyaz
  • ****
  • Posts: 4447
  • City of Peter stand in all your splendor - Pushkin
    • View Profile
Re: Stomach And Kidney Problems?
« Reply #9 on: November 18, 2007, 06:18:20 PM »
I was looking about the forum earlier and found someone posted ...

But I read somewhere ...

You can do better than "someone" "somewhere"


Faces of Russia is now on Facebook!


http://www.searchfoundationinc.org/

Offline Belochka

  • Velikye Knyaz
  • ****
  • Posts: 4447
  • City of Peter stand in all your splendor - Pushkin
    • View Profile
Re: Stomach And Kidney Problems?
« Reply #10 on: November 18, 2007, 06:20:59 PM »
Aleksei was apparently given morphine in 1917, but the cause is unknown:


Perhaps the presumption is on your part?


Faces of Russia is now on Facebook!


http://www.searchfoundationinc.org/

Offline Sarushka

  • Moderator
  • Velikye Knyaz
  • *****
  • Posts: 6489
  • May I interest you in a grain of salt?
    • View Profile
Re: Stomach And Kidney Problems?
« Reply #11 on: November 18, 2007, 06:36:14 PM »
Aleksei was apparently given morphine in 1917, but the cause is unknown:


Perhaps the presumption is on your part?

Clarification: according to the scanty information we have available regarding this particular incident, the cause is unknown to us at present. ;) My wording implied that Aleksei was given morphine for an unknown malady at the time; I apologize for the confusion. On the contrary, I presume they had a reason for administering morphine, but Olga did not include that information in her diary, which at this point is our sole source of information regarding Aleksei's health on 30 January 1917.
THE LOST CROWN: A Novel of Romanov Russia -- now in paperback!
"A dramatic, powerful narrative and a masterful grasp of life in this vanished world." ~Greg King

TroubleTwin2

  • Guest
Re: Stomach And Kidney Problems?
« Reply #12 on: June 14, 2010, 12:56:23 PM »
So I know this thread hasn't been active in awhile, but I decided to post this here in case anyone was still interested. (Keep in mind I'm not a doctor, or anything of the sort its just what I've read briefly). After reading through this thread I decided to look some things up on my own. It is entirely possible that Alexei could have have kidney and stomach problems (weather or not he was/would be given morphine at these times I don't know) and they would have most likely been caused by his hemophilia. I looked it up and abdominal/stomach, and kidney/bladder bleeding are types of bleeding that occur with hemophilia. Now before I'm asked my source is the National Hemophilia Foundation.

Gorseheart

  • Guest
Re: Stomach And Kidney Problems?
« Reply #13 on: June 14, 2010, 07:25:23 PM »
I read on a thread here that he had stomach issues. Was it from the the Cryptorchidism thread? I don't know and I don't think he had stomach and kidney problems, that was Botkin, right? I read those entries as well. But I'd like to know if someone found the correct source as well. Please reply Beautyqueen.

aleksandr pavlovich

  • Guest
Re: Stomach And Kidney Problems?
« Reply #14 on: June 14, 2010, 07:34:51 PM »
Re  Reply #13 :   When you see the word, "Guest," under a poster's name as with "Beautyqueen," it means that the person is no longer a member here, by choice or otherwise.  They may read the replies, but cannot post. Thus, she will not be replying. It has been several years since she was "active." Check Replies # 7 and 11 on this thread.  I believe they will answer your question/s, as the respondents are QUITE knowledgeable on this Forum.  If I remember correctly, Doctor Eugene/Yevgeny S. Botkin had problems with a renal calculus/calculi, which can be VERY painful.    AP.
« Last Edit: June 14, 2010, 08:03:34 PM by aleksandr pavlovich »